MAUDE Adverse Event Report: BIOMÉRIEUX, SA CHROMID CPS ELITE 100 PL TRANS

BIOMÉRIEUX, SA CHROMID CPS ELITE 100 PL TRANS
Catalog Number 416172
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: chromid® cps® elite agar is an isolation, enumeration and identification medium for urine specimens.Issue description: a customer in (b)(6) notified biomerieux of microbial contamination in association with the chromid® cps® elite agar (ref.416172, lot 1008840600).The customer observed microbial contamination of large glossy beige colonies on lot 1008840600.The contaminant was identified as acinetobacter nosocomialis using the maldi-tof test method.The customer confirmed two (2) contaminated plates were used to culture urine isolates from two separate patients.There is no adverse event to either patient's state of health; it was confirmed the contaminant was observed and new urine subcultures were performed.Biomérieux has initiated an internal investigation.
 
Additional Manufacturer Narrative
A customer in france notified biomérieux that they observed what appeared to be microbial contamination (post sample inoculation) in association with the chromid® cps® elite agar (ref.(b)(4), lot 1008840600).They sent pictures of large, opaque, glossy, beige colonies on the surface of the plates (3-4 colonies per plate, sometimes in traces).Exudation was not observed on the product.Customer estimated that roughly 10% of 67 kits are impacted by the issue.The organism was identified by the site as acinetobacter nosocomialis (photos were provided).Investigation lot number 1008840600, reference (b)(4), was manufactured on 12-july 2021 and 794 kits were released with an expiry date of 07-november-2021.The quality control tests, such as macroscopic appearance, ph measurements, microbiological performance and microbiological state, that were performed prior to releasing this lot number were within specifications.The investigator did not find evidence of any contamination on the plates tested.The number of plates tested is in accordance with the sampling plan based on standards.The customer¿s lot complied with specifications and non-conformances were not recorded on this lot.A review of biomérieux complaints database indicated that apart from this report, no other complaints were registered on this lot (1008840600).Retained sample analysis: the investigator tested retained sample plates from the impacted lot number (1008840600) that were pulled during manufacture at various times in the process.Removing the retained sample plates from storage at 2-8°c, contamination was not detected on any plates observed.Next the complaints laboratory incubated the retained sample plates at 33-37 °c.No contamination was observed after 24 hours.Plates where then checked every 24 hours for five days of incubation; no colony or contamination growth was seen.Biomérieux was unable to confirm the issue reported.This product is not an irradiated product, therefore the possibility exists that contamination can occur during the manufacturing process.Conclusion: the lot number record analysis indicated that the impacted lot 1008840600 complied with our specifications and non-conformances were not recorded on this lot.Additionally, no other customers have reported issues with this lot of plates.Biomérieux is unable to confirm the customer report.

Brand Name
CHROMID CPS ELITE 100 PL TRANS
Common Device Name
CHROMID CPS ELITE 100 PL TRANS
Manufacturer (Section D)
BIOMÉRIEUX, SA
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key12527598
Report Number9615755-2021-00009
Device Sequence Number5146452
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Catalogue Number416172
Device Lot Number1008840600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1